MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY123575
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding the patient date of birth was not provided.Procode is krd/hcg.The initial reporter email address and phone number were not provided / reported.[conclusion]: the event was reported via the (b)(6) study, the (b)(6) year-old female with a past medical history of headaches underwent stent-assisted coil embolization of an unruptured left internal carotid artery (ica) bifurcation aneurysm on (b)(6) 2021.Immediate pre-procedure angiography revealed an anterior circulation aneurysm in the left ica.The unruptured aneurysm had the following dimensions: height 4.0mm, dome 3.5mm, maximum aneurysm diameter 4.0mm, neck size 2.4mm, and dome-to-neck ratio 1.5mm.The parent vessel diameter was 2.9mm.The neuroform atlas® stent system (stryker) stent-assisted coil embolization was subsequently performed with the implantation of one 3mm x 6cm galaxy g3 xsft (glx120306 / 30470347), two 2mm x 3cm galaxy g3 mini (glm920030 / 30407098 & 30401363), and one 1.5mm x 2cm galaxy g3 mini (glm915020 / 30366403).A phenom¿ 17 microcatheter (medtronic).Per the information documented in the case report form (crf), microcatheter kickback (loss of access to aneurysm) was experienced once during the procedure.Additionally, one 3.5mm x 7.5cm galaxy g3 (gly123575 / l17137) and one 1.5mm x 2cm galaxy g3 mini (glm915020 / 30392244) were used but not implanted.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete.Immediate post-procedure modified raymond-roy classification score was iiia (residual aneurysm with contrast within coil interstices).There were no reported intraoperative complications, such as aneurysm rupture or thromboembolic event.On 17 may 2021, additional information was received indicated that the physician encountered resistance during advancement of the 2mm x 3cm galaxy g3 mini (glm920030 / 30401363) coil.The exact location where the resistance was first felt is unknown; however, the event resulted in a loss of cerebral target position.On 21 june 2021, information was received from the study site.The information indicated that the principal investigator confirmed that the 2mm x 3cm galaxy g3 mini coil (glm920030 / 30401363) did encounter resistance / friction during advancement, but the coil could be implanted.The additional information indicated that there were two other coils, the 3.5mm x 7.5cm galaxy g3 (gly123575 / l17137) and the 1.5mm x 2cm galaxy g3 mini (glm915020 / 30392244), that also encountered resistance / friction during advancement; they were not used.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l17137) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil resistance / friction is a known procedural occurrence.Removal and exchange of devices is common routine practice in endovascular procedures.If resistance is encountered, the system being inserted should be withdrawn as a unit to prevent injury.With the information provided, it is not possible to determine the root cause of the event.However, there are clinical and procedural factors that may have contributed rather than the design or manufacture of the device.Loss of target position in the intracranial vasculature will require re-accessing the target site with increased potential for vessel trauma, vessel spasm, and / or ischemia/infarct.Therefore, the event meets mdr reporting criteria.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00196, and 3008114965-2021-00257.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the (b)(6) study, the (b)(6) year-old female with a past medical history of headaches underwent stent-assisted coil embolization of an unruptured left internal carotid artery (ica) bifurcation aneurysm on (b)(6) 2021.Immediate pre-procedure angiography revealed an anterior circulation aneurysm in the left ica.The unruptured aneurysm had the following dimensions: height 4.0mm, dome 3.5mm, maximum aneurysm diameter 4.0mm, neck size 2.4mm, and dome-to-neck ratio 1.5mm.The parent vessel diameter was 2.9mm.The neuroform atlas® stent system (stryker) stent-assisted coil embolization was subsequently performed with the implantation of one 3mm x 6cm galaxy g3 xsft (glx120306 / 30470347), two 2mm x 3cm galaxy g3 mini (glm920030 / 30407098 & 30401363), and one 1.5mm x 2cm galaxy g3 mini (glm915020 / 30366403).A phenom¿ 17 microcatheter (medtronic).Per the information documented in the case report form (crf), microcatheter kickback (loss of access to aneurysm) was experienced once during the procedure.Additionally, one 3.5mm x 7.5cm galaxy g3 (gly123575 / l17137) and one 1.5mm x 2cm galaxy g3 mini (glm915020 / 30392244) were used but not implanted.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete.Immediate post-procedure modified raymond-roy classification score was iiia (residual aneurysm with contrast within coil interstices).There were no reported intraoperative complications, such as aneurysm rupture or thromboembolic event.On 17 may 2021, additional information was received indicated that the physician encountered resistance during advancement of the 2mm x 3cm galaxy g3 mini (glm920030 / 30401363) coil.The exact location where the resistance was first felt is unknown; however, the event resulted in a loss of cerebral target position.On 21 june 2021, information was received from the study site.The information indicated that the principal investigator confirmed that the 2mm x 3cm galaxy g3 mini coil (glm920030 / 30401363) did encounter resistance / friction during advancement, but the coil could be implanted.The additional information indicated that there were two other coils, the 3.5mm x 7.5cm galaxy g3 (gly123575 / l17137) and the 1.5mm x 2cm galaxy g3 mini (glm915020 / 30392244), that also encountered resistance / friction during advancement; they were not used.

Brand Name
GALAXY G3 3.5MM X 7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12051329
Report Number3008114965-2021-00256
Device Sequence Number14555629
Product Code KRD
UDI-Device Identifier10886704077435
UDI-Public10886704077435
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberGLY123575
Device Catalogue NumberGLY123575
Device Lot NumberL17137
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight51